Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Suffer from anxiety. Did not take it today. Feeling jittery, nuaseated, head hurts, feel hot. Due to missing tablet?

Hi - I have anxiety and I m in a waiting period before seeing a new CBT clinic. I ve been given Ativan 1mg for the last year or so, on an if , so if I feel a panic coming. My panic is related to transportation so I try to strategically only take my ativan 4, maybe 5 times a week. My ride to work is currently away and I ve been traveling long distances so I ve taken ativan every day. Today, I didn t take it. I feel jittery, nauseated, head is hurting, I feel hot. Could it be related? Is my dosage and intake enough to cause withdrawal? (I could also be PMSing!)
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Your symptoms of jitteriness, headache, etc. seem to be related to the benzodiazepine (Ativan) withdrawal. Yes, even a 1 mg daily dose is sufficient to cause withdrawal symptoms - more so, because Ativan is a short acting medication and so has a higher risk for withdrawal effects.

Though benzodiazepines are prescribed for the short term management of anxiety, it may not be a good idea to take ativan everyday. One reason is the addiction potential; the other important reason is that will only serve the purpose of symptom relief, but not resolve the the core problem in any way.

So, I would advise you to come down on the frequency of the Ativan and try other relaxation techniques like deep breathing, etc. CBT will definitely be a very good option, which can give you long-lasting results.
Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor